# SDR 96ZZZX3764

- Difficulty date: March 16, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N1989Q
- Make and model: Cessna 172RG
- Aircraft serial: 177RG0389
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Shell Assy
- Part number: 20410306
- Condition: Deteriorated
- Location: Rt/Lt Mlg
- Part time: 3,799 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING INSPECTION AND GEAR RETRACTION TEST, FOUND MLG TO HAVE EXCESSIVE FREE PLAY WHEN DOWN AND LOCKED.   UPON INVESTIGATION, FOUND MLG DOWNLOCK LATCHES WOULD NOT HOLD LANDING GEAR LEGS LATCHED DUE TO EXCESSIVE CLEARANCE BETWEEN LATCH AND PIN.  THE SHELL ASSYS WERE FOUND WORN AND THE SHELL INSERT WAS MISSING FROM BOTH RIGHT AND LEFT SHELLS.  AFTER INSTALLATION OF NEW SHELLS AND RIGGING OF MLG, SYSTEM WORKED OK.  SUBMITTER STATES THIS CONDITION COULD HAVE CAUSED COLLAPSE OF THE MLG AND INJURY.
